MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD SUCTION COAG W/L-HOOK END INS; ELECTROSURGICAL COAGULATION

INTEGRA LIFESCIENCES MANSFIELD SUCTION COAG W/L-HOOK END INS; ELECTROSURGICAL COAGULATION
Model Number 600305
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
This is 2 of 2 reports and is related to mfg report number 3014334038-2023-00043: it was reported that the insulation of the suction coag w/l-hook end ins (600305) was ¿melting¿ at the instrument end.It is unknown under what circumstance this event occurred; however, no harm or surgical delay was reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The suction coag w/l-hook end ins (600305) was not returned to the manufacturer; therefore, an evaluation of the actual device could not be performed.Lot number information has been provided, device history record (dhr) was reviewed and no abnormalities related to the reported issue were identified.The complaint reported by the customer was confirmed.Per visual evaluation of provided images, the l-shaped hook suction coagulator had heat/melting damage at the end of the insulation.This type of damage may be the result of high heat setting or prolonged use.Per the instructions for use (ifu), "for electrosurgical instruments, use the least amount of power appropriate for the application".No manufacturing, workmanship or material deficiency has been identified.

Brand Name
SUCTION COAG W/L-HOOK END INS
Common Device Name
ELECTROSURGICAL COAGULATION
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16684105
Report Number3014334038-2023-00039
Device Sequence Number12588323
Product Code KNF
UDI-Device Identifier10381780129400
UDI-Public10381780129400
Combination Product (Y/N)N
PMA/510(K) Number
K932456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number600305
Device Catalogue Number600305
Device Lot NumberAB2212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/03/2023
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown